MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE
Catalog Number 213701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is not currently available.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: the complaint device was received and inspected.Visual observation confirms that the thump screw in the rigidfix femoral guide frame was broken and the threaded screw portion of the thump screw got stuck inside the guide frame.The femoral rod also got stuck in the guide frame since the thump screw is broken and could not be separated.This complaint can be confirmed.The laser markings on both the devices were faded slightly and the devices looks old and worn as indicated in the complaint description.The cause of failure is due to the surgeon hitting the thump screw with mallet accidentally as indicated in the complaint description.So, the root cause for the failure can be attributed to user error.Furthermore, no lot number was supplied for both the devices which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure when back malleting the customer's rigidfix femoral st guide frame to remove the device from the patient, the surgeon accidentally hit the thumb screw causing it to break.The customer's rigidfix femoral rod 10mm is now stuck in the guide due to the thumb screw breaking and are not able to disassemble the devices.The procedure had been completed with the devices before the issue occurred with no harm to the patient or delays to the case.The sales rep confirmed that nothing fell in the patient and where the device broke stays outside the patient.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9104367
Report Number1221934-2019-58449
Device Sequence Number2383971
Product Code LXH
UDI-Device Identifier10886705002955
UDI-Public10886705002955
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1